Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

I quite taking Tamoxifen 4 months ago (after 14 months

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 2006
Answered : 1773 Questions
Question
I quite taking Tamoxifen 4 months ago (after 14 months of taking it after I had such a bad leg cramp that it tore the side of my cartlidge on my right knee). Now I have severe symptoms of Thyroid failure, but my T4 test came in at 1.2 Is there another test I can take to completely rule out thyroid issue, or can something else cause sudden weight gain (10 lbs in 1 month) severe mussel joint pain, constipation, head ache, heart palpitations, an occasional muscle tightness on the sides of my neck, fatigue, lack of desire to do anything, some depression and withdrawl, hot and cold flashes (sometimes both at the same time in different areas of the body, some light headness and waves of nausea.

 
 
Answered by Dr. Mirjeta Guni 44 minutes later
Brief Answer:
Some possible causes of your symptoms:

Detailed Answer:
Hello and thank you for asking!
I have gone through your concerns carefully.

First of all, to rule out hypothyroidism or underactive thyroid you should check TSH level.

I would say that underactive thyroid is hardly the cause of the symptoms you described (having into consideration that T4 is within the normal ranges).

They are more probably caused by estrogen disbalances due to tamoxifen treatment. Tamoxifen causes typically the above-described symptoms and 4 months of withdrawal can be considered not enough for the hormones to get back to normal levels.

Cushing syndrome or an overproduction of cortisol would be another probable pathology manifested with these symptoms.

Please discuss with your physician about it.

Wishing you good health.

Kind regards,
Dr.Mirjeta
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor